Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 7, 2012, 7:27 PM CDT for Sterling County, Tom Green County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2012, 7:27 PM CDT (00:27 UTC)
- Expired
- Apr 7, 2012, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sterling County, TX, Tom Green County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 3049 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
757
WGUS54 KSJT 080027
FFWSJT
TXC431-451-080230-
/O.NEW.KSJT.FF.W.0001.120408T0027Z-120408T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT SAT APR 7 2012
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS...
STERLING COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 724 PM CDT...LOCAL LAW ENFORCEMENT OFFICIAL REPORTED FOUR TO
FIVE INCHES OF WATER OVER THE ROAD AT THE INTERSECTION OF HIGHWAY
163 AND U.S. HIGHWAY 87 JUST NORTHWEST OF STERLING CITY.
ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES IS POSSIBLE AND WILL
LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS AND LOW WATER
CROSSINGS.
* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.
WATER WILL BE HIGH AND FAST ENOUGH TO STALL VECHICLES OR WASH THEM
COMPLETELY OFF THE ROAD.
ABOUT 2 TO 3 INCHES HAVE FALLEN IN AND AROUND STERLING CITY AND THE
COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...STERLING CITY
AND BROOME.
THIS INCLUDES THE LOW WATER CROSSINGS AT...
HALL CROSSING DRY CREEK...
BADE CROSSING LACY CREEK...
JACKSON CROSSING STERLING CREEK...
LAT...LON 3209 10126 3209 10082 3154 10082 3156 10094
3156 10127
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 6:44 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 7, 6:44 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 644 PM CDT SAT APR 7 2012 .UPDATE... THE MESOSCALE ENVIRONMENT CONTINUES TO FAVOR SEVERE CONVECTION ACROSS THE CWA. SBCAPE VALUES EXCEED 3000 J/KG /PER RUC MESOANALYSIS/ JUST SOUTH OF THE OUTFLOW BOUNDARY FROM THE ONGOING STORMS. EFFECTIVE SHEAR VALUES REMAIN HIGHEST TO THE NORTH OF THE BOUNDARY WITH GENERALLY LESS THAN 25 KTS OF SHEAR IN THE WARM SECTOR. THIS WILL FAVOR MORE MULTICELLULAR STORM STRUCTURES ALONG ANY STORMS ALONG AND JUST BEHIND THE SURFACE BOUNDARY WILL HAVE A BRIEF TORNADIC POTENTIAL THIS EVENING. STORMS WILL BE MAINLY DIURNALLY DRIVEN GIVEN THE LACK OF A WELL DEFINED UPPER LEVEL SYSTEM AND WEAK MID LEVEL WINDS. JOHNSON && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE EVENING BUT CONVECTION WILL BE A PLAYER...MAINLY AT KABI. I CARRIED A TEMPO FOR TSRA AT KABI THROUGH 02Z WITH CB REMARKS THEREAFTER. AS THE SURFACE BOUNDARY SAGS SOUTH THIS EVENING /MASKED BY VARIOUS OUTFLOW BOUNDARIES/ WE WILL SEE MVFR CIGS DEVELOP TO THE NORTH. THIS WILL IMPACT KABI LIKELY BEFORE 06Z AND EVENTUALLY KSJT. FARTHER SOUTH...THE TERMINALS IN THE WARM SECTOR WILL SEE WINDS GO LIGHT AND VARIABLE WITH LOW CIGS POSSIBLE AROUND 12Z THROUGH THE MID MORNING HOURS. DIURNAL CONVECTION ON WILL BE POSSIBLE AGAIN ON SUNDAY AS SURFACE FORCING INCREASING ALONG THE QUASI STATIONARY FRONT. JOHNSON && .PREV DISCUSSION... /ISSUED 225 PM CDT SAT APR 7 2012/ SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 84 57 73 58 83 / 30 60 30 30 10 SAN ANGELO 88 61 76 56 85 / 30 60 30 20 10 JUNCTION 84 61 77 56 84 / 20 30 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, Apr 7, 6:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST VIEW 32.34N 99.88W
04/07/2012 E60 MPH TAYLOR TX PUBLIC
&&
EVENT NUMBER SJT1200093
HGLocal storm report, Apr 7, 7:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
707 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL STERLING CITY 31.84N 100.98W
04/07/2012 E1.00 INCH STERLING TX PUBLIC
&&
EVENT NUMBER SJT1200094
JOHNSONSpecial weather statement, Apr 7, 7:10 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
710 PM CDT SAT APR 7 2012
TXZ054-064>066-080100-
NOLAN TX-RUNNELS TX-STERLING TX-COKE TX-
710 PM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR
NOLAN...RUNNELS...STERLING AND COKE COUNTIES...
AT 706 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTH OF HYLTON...OR ABOUT 6
MILES SOUTHEAST OF BLACKWELL...MOVING SOUTH AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 720 PM CDT
WILMETH BY 730 PM CDT
BRONTE BY 755 PM CDT
MAVERICK AND NORTON BY 800 PM CDT
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3213 10015 3208 10015 3208 10008 3173 10003
3172 10089 3210 10090 3209 10067 3215 10067
TIME...MOT...LOC 0010Z 355DEG 11KT 3204 10023
DANIELSLocal storm report, Apr 7, 7:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 4 NE TUSCOLA 32.26N 99.76W
04/07/2012 E1.00 INCH TAYLOR TX LAW ENFORCEMENT
PEA TO QUARTER SIZE HAIL REPORTED NEAR TUSCOLA NEAR THE
INTERSECTION OF HIGHWAYS 83 AND 84.
&&
EVENT NUMBER SJT1200095
JOHNSONLocal storm report, Apr 7, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
720 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 13 SW STERLING CITY 31.69N 101.13W
04/07/2012 STERLING TX AMATEUR RADIO
BRIEF RAIN WRAPPED TORNADO REPORTED WEST OF HIGHWAY 163
&&
EVENT NUMBER SJT1200096
JOHNSONLocal storm report, Apr 7, 7:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM FLASH FLOOD 2 NW STERLING CITY 31.86N 101.01W
04/07/2012 STERLING TX LAW ENFORCEMENT
FIVE INCHES OF WATER OVER THE ROAD AT STATE HIGHWAY 163
AND 87.
&&
EVENT NUMBER SJT1200097
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:08 PM CDT | Tornado Warning | SJT | Sterling | 22 min |
| Apr 7, 7:10 PM CDT | Special Weather Statement | SJT | Coke | 50 min |
| Apr 7, 7:13 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 47 min |
| Apr 7, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Apr 7, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor, Tom Green | 45 min |
| Apr 7, 7:32 PM CDT | Tornado Warning | SJT | Irion, Sterling, Tom Green | 28 min |
| Apr 7, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 47 min |
| Apr 7, 8:02 PM CDT | Tornado Warning | SJT | Irion | 13 min |
| Apr 7, 8:14 PM CDT | Special Weather Statement | SJT | Coleman | 46 min |
| Apr 7, 8:18 PM CDT | Special Weather Statement | SJT | Coke, Runnels, Tom Green | 42 min |
| Apr 7, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 38 min |
| Apr 7, 8:51 PM CDT | Special Weather Statement | SJT | Irion | 54 min |
| Apr 7, 8:56 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 64 min |
| Apr 7, 9:01 PM CDT | Special Weather Statement | SJT | Concho, Tom Green | 59 min |
| Apr 7, 9:27 PM CDT | Areal Flood Advisory | SJT | Callahan, Coleman, Taylor | 2 hr |
| Apr 7, 9:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 45 min |
| Apr 7, 9:44 PM CDT | Special Weather Statement | SJT | Irion, Schleicher | 61 min |
| Apr 7, 9:57 PM CDT | Special Weather Statement | SJT | Concho, Menard | 63 min |
| Apr 7, 10:05 PM CDT | Special Weather Statement | SJT | Callahan | 55 min |
| Apr 7, 10:14 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 7, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 7, 11:05 PM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 55 min |
| Apr 7, 11:25 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 50 min |
| Apr 8, 3:39 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 36 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.